Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 27, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Mar 31, 2012, 7:41 AM CDT for Delta County, Lamar County, Texas. It was in force for 47 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2012, 7:41 AM CDT (12:41 UTC)
- Expired
- Mar 31, 2012, 8:28 AM CDT
- In force
- 47 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
Counties Delta County, TX, Lamar County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 181 km from the middle of the area, began a volume at 12:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 7:48 AM CDT | HAIL 0.75 | Roxton, TX | |
| Mar 31, 7:50 AM CDT | HAIL 0.88 | Roxton, TX | |
| Mar 31, 7:50 AM CDT | HAIL 1.25 | Roxton, TX | QUARTER TO HALF DOLLAR SIZE HAIL IN ROXTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -240 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
197
WUUS54 KFWD 311241
SVRFWD
TXC119-277-311345-
/O.NEW.KFWD.SV.W.0027.120331T1241Z-120331T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
741 AM CDT SAT MAR 31 2012
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DELTA COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN LAMAR COUNTY IN NORTHEAST TEXAS...
* UNTIL 845 AM CDT
* AT 741 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROXTON...MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COOPER AROUND 810 AM...
COOPER LAKE PARK DOCTORS CREEK AROUND 815 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3337 9538 3337 9546 3335 9549 3336 9554
3335 9556 3336 9559 3330 9568 3330 9575
3326 9579 3322 9586 3365 9585 3367 9577
TIME...MOT...LOC 1241Z 319DEG 17KT 3352 9574
$$2 follow-up statements
252
WWUS54 KFWD 311252
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
752 AM CDT SAT MAR 31 2012
TXC119-277-311345-
/O.CON.KFWD.SV.W.0027.000000T0000Z-120331T1345Z/
DELTA TX-LAMAR TX-
752 AM CDT SAT MAR 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 AM CDT
FOR SOUTH CENTRAL LAMAR AND DELTA COUNTIES...
AT 752 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR ROXTON...MOVING SOUTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COOPER AROUND 820 AM CDT...
COOPER LAKE PARK DOCTORS CREEK AROUND 830 AM CDT...
LAT...LON 3338 9539 3337 9546 3335 9549 3336 9554
3335 9556 3336 9559 3330 9568 3331 9572
3330 9575 3354 9582 3363 9572
TIME...MOT...LOC 1252Z 308DEG 13KT 3352 9571
$$
92496
WWUS54 KFWD 311328
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
828 AM CDT SAT MAR 31 2012
TXC119-277-311337-
/O.CAN.KFWD.SV.W.0027.000000T0000Z-120331T1345Z/
DELTA TX-LAMAR TX-
828 AM CDT SAT MAR 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAMAR AND DELTA
COUNTIES IS CANCELLED...
AT 827 AM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE...THUS THE WARNING HAS BEEN
CANCELLED.
RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM. WE ARE WATCHING ADDITIONAL
CELLS LOCATED BETWEEN COOPER AND DETROIT IN RED RIVER COUNTY. IF
THESE STORMS STRENGTHEN...NEW WARNINGS WILL BE ISSUED.
LAT...LON 3338 9539 3337 9546 3335 9549 3336 9554
3335 9556 3336 9559 3330 9568 3331 9572
3330 9575 3354 9582 3363 9572
TIME...MOT...LOC 1327Z 308DEG 13KT 3344 9559
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 31, 6:14 AM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Mar 31, 6:14 AM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 614 AM CDT SAT MAR 31 2012 .AVIATION... THERE ARE SEVERAL DIFFERENT CONCERNS THIS MORNING FOR THE AVIATION COMMUNITY. FIRST...A THUNDERSTORM IS PUSHING SOUTH OF THE RED RIVER NEAR FANNIN COUNTY. CURRENTY MOVEMENT OF THIS STORM WILL KEEP IT AWAY FROM TAF SITES AND AM NOT EXPECTING ANY ADDITIONAL ACTIVITY TO AFFECT THE TAF SITES. VISIBILITIES HAVE DROPPED INTO MVFR CATEGORIES FOR MOST OF THE SITES...WITH PATCHY IFR VISIBILITIES TO THE WEST. VISIBILITIES WILL LIKELY REMAIN IN MVFR...BUT WE COULD SEE IFR BRIEFLY... ESPECIALLY IN WACO. THERE IS A SWATH OF IFR CIGS IN CENTRAL TEXAS MOVING NORTH AND CURRENT EXTRAPOLATION BRINGS THESE INTO WACO AROUND 13Z. WILL INCLUDE THESE IFR CIGS FROM 13Z-16Z...AND THEN EXPECT THEM TO LIFT/SCATTER. THIS AFTERNOON SHOULD BE NICE WITH MOSTLY CLEAR SKIES PREVAILING AND LIGHT SOUTHEASTERLY SURFACE WINDS CONTINUING. ANOTHER ROUND OF REDUCED VISIBILITIES/CEILINGS IS LIKELY OVERNIGHT TONIGHT. 85/NH && .PREV DISCUSSION... /ISSUED 426 AM CDT SAT MAR 31 2012/ WELL DEFINED UPPER TROUGH AXIS ORIENTED ALONG A LINE FROM CHICAGO TO OKC TO MIDLAND IS DROPPING SOUTHEAST AND WILL PUSH THROUGH THE REGION TODAY. WHILE SURFACE PARCELS ARE STRONGLY CAPPED...A SMALL PLUME OF HIGHER 700-850 MB MOISTURE IS MOVING EASTWARD THROUGH THE RED RIVER VALLEY. THIS MOISTURE WILL COMBINE WITH THE UPPER FORCING TO GENERATE SOME ELEVATED CONVECTION ACROSS THE NORTHEAST ZONES THIS MORNING. STEEP LAPSE RATES ARE CONTRIBUTING TO ELEVATED CAPE VALUES OF 1500 J/KG AND THESE STORMS MAY POSE A HAIL RISK. SINCE THERE IS AN ABSENCE OF 700-850MB MOISTURE OUTSIDE OF THE NORTHEAST ZONES...THE PASSAGE OF THE TROUGH AXIS SHOULD BE INCONSEQUENTIAL AND DRY WEATHER IS EXPECTED TO PREVAIL OVER THE REMAINDER OF THE CWA. WILL NEED TO MENTION SOME PATCHY FOG THROUGH THE MID MORNING HOURS...BUT OTHERWISE GENERALLY SUNNY SKIES ARE EXPECTED TODAY. HIGH TEMPS WILL BE WARMER THAN YESTERDAY DUE TO MORE SUNSHINE AND INCREASING LOW LEVEL THICKNESS VALUES. UPPER LEVEL RIDGING WILL TRANSLATE ACROSS THE PLAINS ON SUNDAY WITH CONTINUED SUBSIDENCE WARMING RESULTING IN 850MB TEMPS OF 20-23C OVER THE CWA. THIS SHOULD SUPPORT HIGH TEMPS IN THE MID 90S IN THE WEST TO UPPER 80S IN THE EAST. MAV MOS IS EVEN WARMER THAN THIS FORECAST INDICATES...BUT IT HAS BEEN RUNNING A WARM BIAS FOR THE LAST FEW DAYS. SINCE SURFACE WINDS STAY SOUTH AND DO NOT GO WESTERLY...WE SHOULD NOT REALIZE THE FULL POTENTIAL OF THE WARM 850 MB TEMPS AND RECORD HIGHS SHOULD BE SAFE. THE UPPER RIDGE WILL QUICKLY SLIDE OFF TO THE EAST AS THE NEXT TROUGH MOVES INTO THE WESTERN US. MODEL GUIDANCE HAS HAD TROUBLE WITH THIS SYSTEM FOR SEVERAL DAYS...BUT CONFIDENCE IS GROWING THAT AN UPPER LOW SHOULD CLOSE OFF AT THE BASE OF THE TROUGH AND TRACK THROUGH THE SOUTHERN PLAINS MIDWEEK. MODELS HAVE ALL SLOWED DOWN THE SPEED OF THE LOW...BUT STILL DIFFER ON ITS LATITUDE. THE GFS IS THE FARTHEST NORTH WITH A TRACK THROUGH KANSAS WHILE THE CANADIAN HAS A TRACK ALONG THE RED RIVER. THE ECMWF IS PREFERRED AS IT LIES IN THE MIDDLE OF THE PACK. THIS MEANS THE ECMWF BRINGS MORE COOL AIR DOWN AND THE GFS MOS TEMPS LOOK MUCH TOO WARM BEYOND TUESDAY. OUR UNSEASONABLY WARM WEATHER SHOULD COME TO AN END AFTER MONDAY. CONCERNING THE RAIN CHANCES EARLY IN THE WEEK...THE UPPER LOW SHOULD BE IN NEW MEXICO MONDAY AND BEST FORCING WILL NOT ARRIVE UNTIL MONDAY NIGHT AND TUESDAY. A DRY LINE WILL BE OVER THE WESTERN ZONES MONDAY AFTERNOON...AND THE QUESTION IS WHETHER THE FORCING WILL REACH FAR ENOUGH EAST FOR CONVECTION TO BREAK OUT MONDAY EVENING OR WAIT UNTIL TUESDAY. RIGHT NOW THERE IS MODEL AGREEMENT IN DYNAMIC LIFTING/EROSION OF THE CAP AFTER SUNSET MONDAY AND CONVECTION ALONG THE DRY LINE MONDAY NIGHT. CAPES WILL LIKELY BE NEAR 3000 J/KG AND SUPPORT SOME THREAT OF SEVERE WEATHER. SINCE THE UPPER LOW IS SO FAR WEST...THE MID-UPPER LEVEL SPEED MAX WILL LAG BEHIND AND DEEP LAYER SHEAR IS ON THE LOW END OF THE SPECTRUM FOR SUPERCELL ORGANIZATION. ALSO WINDS ABOVE 500MB ARE NOTABLY WEAK...SUGGESTING CELLS WILL HAVE TROUBLE EVACUATING PRECIPITATION AWAY FROM THE MAIN UPDRAFT. SOME BRIEF HP SUPERCELLS MAY BE POSSIBLE EARLY MONDAY EVENING...BUT BY IN LARGE THE SETUP FAVORS MULTICELL CLUSTERS/LINES WITH HAIL/WIND THE PRIMARY THREAT. AS LONG AS VIGOROUS CONVECTION INDEED DEVELOPS MONDAY NIGHT...THIS WOULD PUSH EAST AND SOUTHEAST OF THE CWA BY TUESDAY MORNING AND EFFECTIVELY END CHANCES FOR MORE STORMS TUESDAY EVEN IF THE FRONT/DRY LINE HAVE NOT YET PUSHED THROUGH THE CWA. IF THE CONVECTIVE EVENT ON MONDAY NIGHT IS LIMITED AND UNORGANIZED...THEN THE STORM EVENT MAY END UP BEING TUESDAY AND FOR LOCATIONS PRIMARILY EAST OF I-35. WILL FAVOR THE WIDESPREAD MONDAY NIGHT CONVECTIVE SCENARIO NOW...BUT HEDGE THE FORECAST BY INCREASING POPS TO 20-30 PERCENT ON TUESDAY. TR.92 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 86 67 90 67 86 / 5 0 0 5 20 WACO, TX 87 66 89 67 84 / 5 0 0 5 10 PARIS, TX 84 65 87 64 84 / 20 5 0 5 10 DENTON, TX 84 66 91 68 85 / 5 0 0 5 20 MCKINNEY, TX 83 63 88 67 85 / 10 0 0 5 10 DALLAS, TX 86 67 89 67 86 / 10 0 0 5 10 TERRELL, TX 84 66 88 67 83 / 10 5 0 5 10 CORSICANA, TX 86 66 87 67 82 / 10 5 0 5 10 TEMPLE, TX 88 65 89 67 85 / 5 0 0 5 10 MINERAL WELLS, TX 89 63 94 65 87 / 0 0 0 5 20 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 85/85
Hazardous weather outlook, Mar 31, 5:37 AM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 537 AM CDT SAT MAR 31 2012 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011045- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 537 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS MORNING NORTH OF A SHERMAN TO EMORY LINE. LARGE HAIL WILL BE THE PRIMARY HAZARD WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON THROUGH TUESDAY EVENING ACROSS ALL OF NORTH TEXAS. THE BEST CHANCES WILL BE MONDAY EVENING AND SOME STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE NORTH OF A SHERMAN TO EMORY LINE THIS MORNING.
In the hours before
Special weather statement, Mar 31, 6:12 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
612 AM CDT SAT MAR 31 2012
TXZ094-311145-
FANNIN TX-
612 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN FANNIN COUNTY
AT 611 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTH OF BONHAM...MOVING SOUTHEAST AT
25 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE DODD CITY AND HONEY GROVE.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3386 9587 3385 9585 3367 9585 3353 9592
3358 9618 3369 9633 3377 9630 3376 9619
3380 9616 3381 9618 3384 9615 3385 9601
3388 9598 3387 9595 3389 9592
TIME...MOT...LOC 1111Z 292DEG 21KT 3375 9619Special weather statement, Mar 31, 7:11 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
711 AM CDT SAT MAR 31 2012
TXZ095-311245-
LAMAR TX-
711 AM CDT SAT MAR 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN LAMAR COUNTY
AT 711 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES WEST OF PARIS...MOVING SOUTHEAST AT 30
MPH.
PENNY-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
STORM.
THIS STORM WILL AFFECT THE COMMUNITY OF ROXTON AROUND 730 AM.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
LAT...LON 3371 9567 3348 9536 3347 9560 3348 9560
3347 9568 3349 9578 3346 9582 3346 9585
3347 9586 3373 9585
TIME...MOT...LOC 1211Z 298DEG 24KT 3361 9583The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:12 AM CDT | Special Weather Statement | FWD | Fannin | 33 min |
| Mar 31, 7:11 AM CDT | Special Weather Statement | FWD | Lamar | 34 min |
| Mar 31, 8:34 AM CDT | Special Weather Statement | FWD | Van Zandt | 26 min |
| Mar 31, 8:41 AM CDT | Special Weather Statement | FWD | Hopkins | 34 min |
| Mar 31, 9:05 AM CDT | Special Weather Statement | FWD | Van Zandt | 25 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.